Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 146, NWS Denver/Boulder, CO

July 13, 2011Elbert County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 13, 2011, 2:58 PM MDT for Elbert County, Colorado. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2011, 2:58 PM MDT (20:58 UTC)
Expired
Jul 13, 2011, 3:36 PM MDT
In force
38 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Elbert County, CO

The radar

The Pueblo radar (KPUX), 77 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 3:00 PM MDTHAIL 0.881 Wsw Matheson, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
217 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

202 
WUUS55 KBOU 132058
SVRBOU
COC039-132200-
/O.NEW.KBOU.SV.W.0146.110713T2058Z-110713T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
258 PM MDT WED JUL 13 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO

* UNTIL 400 PM MDT

* AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL. 
  THIS STORM WAS LOCATED 5 MILES NORTH OF SIMLA...OR 23 MILES WEST OF
  LIMON...MOVING EAST AT 10 MPH. THIS STORM HAS HISTORY OF PRODUCING 
  HALF DOLLAR SIZE HAIL.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIMLA AND
  MATHESON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 3911 10405 3912 10406 3912 10413 3927 10424
      3932 10396 3911 10377 3909 10385 3904 10404
TIME...MOT...LOC 2058Z 267DEG 7KT 3921 10411
WIND...HAIL <50MPH 1.00IN

$$
1 follow-up statement
252 
WWUS55 KBOU 132136
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
336 PM MDT WED JUL 13 2011

COC039-132146-
/O.CAN.KBOU.SV.W.0146.000000T0000Z-110713T2200Z/
ELBERT CO-
336 PM MDT WED JUL 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ELBERT COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

LAT...LON 3911 10405 3912 10406 3912 10413 3927 10424
      3932 10396 3911 10377 3909 10385 3904 10404
TIME...MOT...LOC 2136Z 267DEG 7KT 3921 10401

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:55 PM MDT, 3 minutes earlier.

Area forecast discussion, Jul 13, 2:55 PM MDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
255 PM MDT WED JUL 13 2011

.SHORT TERM...DEALING WITH A SOMEWHAT DIFFERENT ENVIRONMENT TODAY.
IN THE LARGE SCALE...THE AREA IS PRESENTLY UNDER WEAK MID-LEVEL
SUBSIDENCE ON BACK SIDE OF A WEAK SHORTWAVE NOW PASSING OVER WRN-
CNTRL NEBRASKA/KANSAS. ATTENTION TURNS TO THE NORTH-SOUTH LINE OF
T-STORMS NOW FIRING OVER WRN WYOMING/ERN UTAH. WATER VAPOR SATELLITE
LOOP AND MODEL QG VERTICAL VELOCITY FIELDS SHOW WEAK LIFT ASSOCIATED
WITH A WEAK SHORTWAVE ROTATING AROUND THE BIG UPPER RIDGE CENTERED
OVER TEXAS. MODELS SHOW THIS WAVE PASSING OVER ERN WYOMING/NERN
COLORADO EARLY THIS EVENING. MEANWHILE...THE AIRMASS OVER THE CWFA
IS NOT AS MOIST TODAY...MAINLY AT MID/UPPER LEVELS. PW VALUES ON THE
PLAINS HAVE FALLEN 0.10 TO 0.20 INCH SINCE THIS SAME TIME ON
TUESDAY...BUT STILL UP AROUND AN INCH. DRYING ALOFT HAS ALLOWED FOR
PLENTY OF SUNSHINE DURING THE PAST 3-4 HOURS TO SPUN SCATTERED LOW
TOP CONVECTION IN THE MOUNTAINS AND OVER THE PALMER DIVIDE. BUT NO
LIGHTNING AS OF 19Z. WHILE SKIES ARE GENERALLY CLOUD-FREE ON THE
PLAINS ADJACENT TO THE FOOTHILLS...ISOLATED T-STORMS HAVE ALREADY
FORMED OVER THE PALMER DIVIDE. LATEST LAPS ANALYSIS SHOWS A BNDRY
LAYER THETA-E RIDGE UP AGAINST THE FOOTHILLS WHERE THE LAPS ALSO
INDICATES SFC BASED CAPES IN THE 2000-2500 J/KG RANGE AT THIS HOUR.
HOWEVER...RADIOMETRIC SOUNDINGS FOR DENVER AND BOULDER STILL SHOW
WEAK CIN OVER THE AREA HENCE THE LACK OF CONVECTION EAST OF THE
FOOTHILLS. JUST NEED ANOTHER 2-3 DEG F OF WARMING TO REACH THE
CONVECTIVE TEMP HERE IN THE DENVER AREA. SOILS BENEATH THE STORMS
BLOWING UP OVER ELBERT COUNTY ARE QUITE WET AFTER THE DRENCHING LAST
EVENING...SO IT WON/T TAKE MUCH TO CAUSE FLOODING/FLASH FLOODING
DOWN THAT WAY WITHIN THE NEXT FEW HOURS. LAPS CAPE VALUES DOWN THERE
ALREADY OVER 3000 J/KG. RAPIDLY FORMING CBS DOWN THAT WAY MAY ALSO
PRODUCE A FEW SHORT-LIVED LAND SPOUTS/TORNADOES.

FARTHER NORTH OVER THE REST OF THE I-25 URBAN CORRIDOR...ITS
PROBABLY NOT UNTIL AFTER 22Z AND POSSIBLY NOT UNTIL AFTER 00Z...THAT
WE/LL SEE T-STORMS FORMING. COULD SEE A FEW STORMS BECOMING SEVERE
WITH LARGE HAIL AND DAMAGING WET MICROBURST WINDS THE BIGGEST
THREAT. AGAIN CAN NOT RULE OUT LOCALIZED URBAN/RURAL FLOODING DURING
THE EARLY EVENING HOURS. AND WITH HIGH PW VALUES CREEPING UP INTO
THE FOOTHILLS WITH A SELY LOW-LEVEL FLOW...HEAVY RAINFALL COULD ALSO
CAUSE FLOODING AND DEBRIS FLOWS IN A COUPLE OF THE FRONT RANGE BURN
SCARS. ALTHOUGH RAINFALL DURATIONS SHOULD BE SHORTER TODAY WITH THE
SLIGHTLY FASTER STORM MOTIONS TODAY. SHOULD SEE MOST IF NOT ALL OF
THIS MTN...FTHL AND URBAN CORRIDOR STORM ACTIVITY ENDING BY AROUND
04Z THIS EVENING.

FARTHER OUT ACROSS THE NERN PLAINS...EXTENSIVE LOW/MID-LEVEL CLOUD
COVER SINCE LAST NIGHT HAS CAPPED ANY CONVECTION OUT THERE. HOWEVER
MODELS SHOW LOW CAPES OUT THERE BY THIS EVENING...BUT CINS SLOW TO
ERODE IF AT ALL.

ON THURSDAY...MODELS SHOW THE AIRMASS EAST OF THE MTNS MOISTENING
AGAIN WITH S-SELY LOW-LEVEL ON THE PLAINS. MODELS SHOW A GRADUAL
UPTICK IN PW AND BNDRY LAYER THETA-E VALUES THROUGH THE DAY WITH PW
VALUES PUSHING 1.25 INCHES ALONG THE NRN/CNTRL FOOTHILLS BY 00Z.
OTHERWISE FLOW ALOFT REMAIN LIGHT SWLY WITH THE HOT UPPER RIDGE TO
OUR SOUTHEAST. LOOKS LIKE ANOTHER ROUND OF SCATTERED LATE AFTERNOON
TO MID-EVENING T-STORMS. BUT NOT JUST OVER AND NEAR THE FRONT RANGE
AND PALMER DIVIDE...BUT OUT ACROSS THE NERN PLAINS WHERE MODELS SHOW
CAPES AROUND 3000 J/KG AFTER 21Z. AND WITH SHEAR LOOKING BETTER OUT
THAT WAY...COULD SEE SOME STORMS TURNING SEVERE LATE. LASTLY SEE A
2-3C WARMUP IN MAX TEMPS THE NEXT 24 HOURS.

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY...THE UPPER LEVEL
RIDGE OVER THE EASTERN HALF OF THE COUNTRY WILL SLOWLY SHIFT WEST
THROUGH THE WEEKEND. BY NEXT WEEK...THE RIDGE WILL INTENSIFY AND BY
POSITIONED OVER THE CENTRAL U.S. THE AIRMASS WILL REMAIN ON THE
MOIST SIDE AND BE UNSTABLE DURING THE AFTERNOON AND EVENING HOURS.
THIS WILL BRING A ROUND OF AFTERNOON AND EVENING THUNDERSTORMS MOST
DAYS...IF NOT EVERY DAY. TEMPERATURES WILL SLOWLY RISE DURING THE
PERIOD. BY NEXT WEEK...HIGHS ARE ANTICIPATED TO CLIMB INTO THE 90S
OVER NORTHEAST COLORADO. THE WARMING ALOFT MAY CAP THE EASTERN
PLAINS A FEW DAYS...ESPECIALLY NEXT WEEK. THE BEST CHANCE FOR STORMS
WILL BE OVER THE HIGHER TERRAIN AND ALONG THE FRONT RANGE URBAN
CORRIDOR. NOT SEEING ANY WELL DEFINED SHORT WAVES OR SYSTEMS SO JUST
EXPECT ISOLATED TO SCATTERED LATE DAY STORMS.

&&

.AVIATION...AFTERNOON SOLAR HEATING AND OUTFLOW FROM T-STORMS OVER
THE FOOTHILLS AND PALMER DIVIDE ARE EXPECTED TO PRODUCE SCATTERED
THUNDERSTORMS OVER THE GREATER DENVER METRO AREA SOMETIME AFTER 23Z
TODAY. THIS LATEST ROUND OF STORMS ARE NOT EXPECTED TO BE AS
WIDESPREAD NOR AS WET. HOWEVER THERE IS A THREAT FOR HAIL AS LARGE
AS AN INCH IN DIAMETER...AND WET MICROBURST WINDS UP TO 60 MPH WITH
A FEW STORMS EARLY THIS EVENING. VSBYS MAY LOWER TO 3-4 MILES AND
CEILINGS DOWN TO ABOUT 5000 FT AGL WITH THIS CONVECTION. SHOWERS AND
STORMS IN THE DENVER AREA SHOULD DIMINISH AFTER 03Z WITH GRADUAL
CLEARING OVERNIGHT. APPEARS AS THOUGH WE COULD SEE A REPEAT OF THIS
WEATHER PATTERN TOMORROW.

&&

.HYDROLOGY...SIGNIFICANT MOUNTAIN SNOWMELT RUNOFF CONTINUES ABOVE
12000 FEET. SEVERAL STREAMS CONTINUE TO RUN NEAR OR ABOVE BANKFULL
IN THE HIGH COUNTRY. STREAM LEVELS ARE GENERALLY EXPECTED TO
GRADUALLY DECREASE OVER THE NEXT FEW DAYS BUT HEAVY RAINFALL FROM
AFTERNOON AND EVENING THUNDERSTORMS MAY STILL PRODUCE RAPID RISES TO
ALREADY SWOLLEN STREAMS...PARTICULARLY ON STREAMS EAST OF THE
CONTINENTAL DIVIDE.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

BAKER /MEIER
Hazardous weather outlook, Jul 13, 11:27 AM MDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1127 AM MDT WED JUL 13 2011

COZ030>051-141200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1127 AM MDT WED JUL 13 2011

...SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG THE FRONT RANGE
TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP IN THE NORTHERN MOUNTAINS
AND HIGHER FRONT RANGE FOOTHILLS BEGINNING EARLY THIS AFTERNOON. BY
MID TO LATE AFTERNOON THESE THUNDERSTORMS AND NEW STORMS SHOULD THEN
FORM AND MOVE EASTWARD OVER THE LOWER FOOTHILLS AND ADJACENT HIGH
PLAINS...INCLUDING THE DENVER METRO AREA. BECAUSE OF DRIER AIR
ALOFT...STRONGER HEATING TODAY DUE TO MORE SUNSHINE WILL MORE LIKELY
PRODUCE STORMS CAPABLE OF HAIL AND STRONG OUTFLOW WINDS. SOME STORMS
ALONG THE FRONT RANGE MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL...EVEN
THOUGH THEY SHOULD MOVE FASTER TODAY. HOWEVER WIDESPREAD HEAVY
RAINFALL IS NOT ANTICIPATED. FARTHER OUT ON THE PLAINS OF NORTHEAST
COLORADO...THE CHANCE FOR THUNDERSTORMS WILL BE LOWER DUE TO
SLIGHTLY MORE STABLE ENVIRONMENT. MOST OF THIS THUNDERSTORM ACTIVITY
SHOULD END BY AROUND MID-EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED OVER THE NEXT FEW
DAYS.  THERE WILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ACROSS THE FORECAST AREA.  THE MAIN THREAT FROM THE
THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN AND STRONG WINDS.
TEMPERATURES WILL HOVER AROUND SEASONAL NORMALS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BAKER/MEIER

In the hours before

Local storm report, Jul 13, 9:52 AM MDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
952 AM MDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       5 NE NORTHGLENN         39.96N 104.91W
07/13/2011  M1.57 INCH       ADAMS              CO   NWS EMPLOYEE

            15 HOUR TOTAL

0637 AM     HEAVY RAIN       4 E STERLING            40.65N 103.14W
07/13/2011  M2.18 INCH       LOGAN              CO   TRAINED SPOTTER

            12 HOUR TOTAL 6PM - 6AM

0635 AM     HEAVY RAIN       HEREFORD                40.97N 104.30W
07/13/2011  M3.46 INCH       WELD               CO   TRAINED SPOTTER

            12 HOUR TOTAL 6PM - 6AM

0629 AM     HEAVY RAIN       21 N NEW RAYMER         40.91N 103.83W
07/13/2011  M2.11 INCH       WELD               CO   CO-OP OBSERVER

            12 HOUR TOTAL FROM 6PM - 6AM

1150 PM     HEAVY RAIN       5 ENE EATON             40.55N 104.62W
07/12/2011  M1.23 INCH       WELD               CO   COCORAHS

1150 PM     HEAVY RAIN       E SEVERANCE             40.52N 104.85W
07/12/2011  M1.43 INCH       WELD               CO   TRAINED SPOTTER

            TOTAL RAINFALL BETWEEN 947 PM AND 1150 PM

1145 PM     HEAVY RAIN       2 NE FORT COLLINS       40.58N 105.04W
07/12/2011  M0.97 INCH       LARIMER            CO   COCORAHS

            0.97 INCH IN 25 MINUTES

1103 PM     HEAVY RAIN       4 SE FORT COLLINS       40.51N 105.01W
07/12/2011  M0.90 INCH       LARIMER            CO   COCORAHS

            0.90 INCH IN 30 MINUTES

1100 PM     FLASH FLOOD      11 ENE PAWNEE BUTTES    40.87N 103.78W
07/12/2011                   WELD               CO   TRAINED SPOTTER

            HEAVY RAIN MEASURED 5-6 INCHES IN 3 RAIN GAUGES. DIRT
            ROAD WASHED OUT. MARBLE SIZE HAIL. TIME OF OCCURRENCE
            BETWEEN 1030 AND 1130 PM.

1045 PM     HEAVY RAIN       3 NE FORT COLLINS       40.59N 105.03W
07/12/2011  M0.76 INCH       LARIMER            CO   TRAINED SPOTTER

            0.76 INCH RAINFALL IN 27 MINUTES

1000 PM     FLASH FLOOD      14 ENE KIOWA            39.42N 104.22W
07/12/2011                   ELBERT             CO   COCORAHS

            5.01 INCHES IN 150 MINUTES. UNPAVED ROAD IMPASSABLE.
            EXTREME FLOODING

0955 PM     TSTM WND GST     DENVER                  39.73N 104.96W
07/12/2011  M66.00 MPH       DENVER             CO   ASOS

            DENVER INTERNATIONAL AIRPORT

0954 PM     TSTM WND DMG     NE COMMERCE CITY        39.81N 104.92W
07/12/2011                   ADAMS              CO   PUBLIC

            LARGE TREE BLOWN DOWN AT 114TH AND CHAMBERS

0954 PM     TSTM WND GST     DENVER                  39.73N 104.96W
07/12/2011  M59.00 MPH       DENVER             CO   ASOS

0905 PM     HAIL             4 ESE ELBERT            39.20N 104.45W
07/12/2011  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0905 PM     TSTM WND GST     4 ESE ELBERT            39.20N 104.45W
07/12/2011  M50.00 MPH       ELBERT             CO   TRAINED SPOTTER

0842 PM     HAIL             ELBERT                  39.22N 104.53W
07/12/2011  M1.75 INCH       ELBERT             CO   TRAINED SPOTTER

0811 PM     TORNADO          FONDIS                  39.22N 104.45W
07/12/2011                   ELBERT             CO   FIRE DEPT/RESCUE

0724 PM     TORNADO          10 SW AGATE             39.37N 104.08W
07/12/2011                   ELBERT             CO   TRAINED SPOTTER

0724 PM     FUNNEL CLOUD     13 ENE KIOWA            39.40N 104.24W
07/12/2011                   ELBERT             CO   TRAINED SPOTTER

0652 PM     HAIL             14 W AGATE              39.45N 104.21W
07/12/2011  M1.75 INCH       ELBERT             CO   TRAINED SPOTTER

0441 PM     HAIL             3 W KIOWA               39.34N 104.52W
07/12/2011  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0432 PM     HAIL             5 SE ELIZABETH          39.31N 104.53W
07/12/2011  M1.25 INCH       ELBERT             CO   TRAINED SPOTTER

0423 PM     HAIL             5 SE ELIZABETH          39.31N 104.53W
07/12/2011  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

&&

BENTON
Local storm report, Jul 13, 10:47 AM MDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1047 AM MDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 AM     HEAVY RAIN       4 NE THORNTON           39.93N 104.90W
07/13/2011  M1.90 INCH       ADAMS              CO   TRAINED SPOTTER

            TOTAL RAINFALL FROM EVENING OF 7/12 THROUGH MORNING OF
            7/13

1006 AM     HEAVY RAIN       ILIFF                   40.76N 103.07W
07/13/2011  M2.70 INCH       LOGAN              CO   TRAINED SPOTTER

            ILIFF 2.7 INCHES OVER PAST 2 NIGHTS. STERLING AND PADRONI
            HAD OVER 3 INCHES OF RAIN LAST NIGHT 6/12/2011.

0800 AM     HEAVY RAIN       5 NE NORTHGLENN         39.96N 104.91W
07/13/2011  M1.57 INCH       ADAMS              CO   NWS EMPLOYEE

            15 HOUR TOTAL

0637 AM     HEAVY RAIN       4 E STERLING            40.65N 103.14W
07/13/2011  M2.18 INCH       LOGAN              CO   TRAINED SPOTTER

            12 HOUR TOTAL 6PM - 6AM

0635 AM     HEAVY RAIN       HEREFORD                40.97N 104.30W
07/13/2011  M3.46 INCH       WELD               CO   TRAINED SPOTTER

            12 HOUR TOTAL 6PM - 6AM

0629 AM     HEAVY RAIN       21 N NEW RAYMER         40.91N 103.83W
07/13/2011  M2.11 INCH       WELD               CO   CO-OP OBSERVER

            12 HOUR TOTAL FROM 6PM - 6AM

1150 PM     HEAVY RAIN       5 ENE EATON             40.55N 104.62W
07/12/2011  M1.23 INCH       WELD               CO   COCORAHS

1150 PM     HEAVY RAIN       E SEVERANCE             40.52N 104.85W
07/12/2011  M1.43 INCH       WELD               CO   TRAINED SPOTTER

            TOTAL RAINFALL BETWEEN 947 PM AND 1150 PM

1145 PM     HEAVY RAIN       2 NE FORT COLLINS       40.58N 105.04W
07/12/2011  M0.97 INCH       LARIMER            CO   COCORAHS

            0.97 INCH IN 25 MINUTES

1103 PM     HEAVY RAIN       4 SE FORT COLLINS       40.51N 105.01W
07/12/2011  M0.90 INCH       LARIMER            CO   COCORAHS

            0.90 INCH IN 30 MINUTES

1100 PM     FLASH FLOOD      11 ENE PAWNEE BUTTES    40.87N 103.78W
07/12/2011                   WELD               CO   TRAINED SPOTTER

            HEAVY RAIN MEASURED 5-6 INCHES IN 3 RAIN GAUGES. DIRT
            ROAD WASHED OUT. MARBLE SIZE HAIL. TIME OF OCCURRENCE
            BETWEEN 1030 AND 1130 PM.

1045 PM     HEAVY RAIN       3 NE FORT COLLINS       40.59N 105.03W
07/12/2011  M0.76 INCH       LARIMER            CO   TRAINED SPOTTER

            0.76 INCH RAINFALL IN 27 MINUTES

1000 PM     FLASH FLOOD      14 ENE KIOWA            39.42N 104.22W
07/12/2011                   ELBERT             CO   COCORAHS

            5.01 INCHES IN 150 MINUTES. UNPAVED ROAD IMPASSABLE.
            EXTREME FLOODING

0955 PM     TSTM WND GST     DENVER                  39.73N 104.96W
07/12/2011  M66.00 MPH       DENVER             CO   ASOS

            DENVER INTERNATIONAL AIRPORT

0954 PM     TSTM WND DMG     NE COMMERCE CITY        39.81N 104.92W
07/12/2011                   ADAMS              CO   PUBLIC

            LARGE TREE BLOWN DOWN AT 114TH AND CHAMBERS

0954 PM     TSTM WND GST     DENVER                  39.73N 104.96W
07/12/2011  M59.00 MPH       DENVER             CO   ASOS

0945 PM     HEAVY RAIN       DENVER                  39.73N 104.96W
07/12/2011  M1.44 INCH       DENVER             CO   COCORAHS

            1.44 INCHES IN 30 MINUTES

0940 PM     HEAVY RAIN       3 SSE DENVER            39.69N 104.94W
07/12/2011  M1.28 INCH       DENVER             CO   COCORAHS

            1.28 INCHES IN 20 MINUTES

0923 PM     HEAVY RAIN       6 WSW DENVER            39.69N 105.07W
07/12/2011  M0.97 INCH       JEFFERSON          CO   COCORAHS

            0.97 INCH IN 10 MINUTES

0905 PM     TSTM WND GST     4 ESE ELBERT            39.20N 104.45W
07/12/2011  M50.00 MPH       ELBERT             CO   TRAINED SPOTTER

0905 PM     HAIL             4 ESE ELBERT            39.20N 104.45W
07/12/2011  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0842 PM     HAIL             ELBERT                  39.22N 104.53W
07/12/2011  M1.75 INCH       ELBERT             CO   TRAINED SPOTTER

0811 PM     TORNADO          FONDIS                  39.22N 104.45W
07/12/2011                   ELBERT             CO   FIRE DEPT/RESCUE

0724 PM     FUNNEL CLOUD     13 ENE KIOWA            39.40N 104.24W
07/12/2011                   ELBERT             CO   TRAINED SPOTTER

0724 PM     TORNADO          10 SW AGATE             39.37N 104.08W
07/12/2011                   ELBERT             CO   TRAINED SPOTTER

0652 PM     HAIL             14 W AGATE              39.45N 104.21W
07/12/2011  M1.75 INCH       ELBERT             CO   TRAINED SPOTTER

&&

BENTON
Special weather statement, Jul 13, 2:01 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
201 PM MDT WED JUL 13 2011

COZ041-046-132030-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
201 PM MDT WED JUL 13 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  CENTRAL ELBERT COUNTY

AT 201 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM WAS
LOCATED 16 MILES EAST OF FONDIS...OR 25 MILES WEST OF LIMON...MOVING
NORTHEAST AT 10 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO FONDIS.

LAT...LON 3924 10447 3935 10398 3921 10390 3912 10440
      3912 10442
TIME...MOT...LOC 2001Z 244DEG 8KT 3922 10414
Local storm report, Jul 13, 2:32 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
232 PM MDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     HAIL             SIMLA                   39.14N 104.08W
07/13/2011  M1.25 INCH       ELBERT             CO   TRAINED SPOTTER

&&

FREDIN
Local storm report, Jul 13, 2:44 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
244 PM MDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     HAIL             SIMLA                   39.14N 104.08W
07/13/2011  M1.25 INCH       ELBERT             CO   TRAINED SPOTTER

0222 PM     HAIL             3 N SIMLA               39.18N 104.08W
07/13/2011  M1.00 INCH       ELBERT             CO   STORM CHASER

&&

FREDIN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 6:34 PM MDTFlash Flood WarningBOUArapahoe, Elbert2 hr
Jul 12, 6:39 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert51 min
Jul 12, 7:03 PM MDTTornado WarningBOUElbert42 min
Jul 12, 7:19 PM MDTFlash Flood WarningBOUArapahoe, Elbert91 min
Jul 12, 7:23 PM MDTSevere Thunderstorm WarningBOUWeld52 min
Jul 12, 7:27 PM MDTTornado WarningBOUElbert48 min
Jul 12, 7:34 PM MDTTornado WarningBOUWeld41 min
Jul 12, 7:45 PM MDTTornado WarningBOUElbert45 min
Jul 12, 7:48 PM MDTAreal Flood AdvisoryBOUWeld87 min
Jul 12, 8:05 PM MDTSevere Thunderstorm WarningBOUWeld40 min
Jul 12, 8:17 PM MDTTornado WarningBOUElbert43 min
Jul 12, 8:21 PM MDTSevere Thunderstorm WarningBOUWeld54 min
Jul 12, 8:33 PM MDTFlash Flood WarningBOUArapahoe, Elbert3 hr
Jul 12, 8:44 PM MDTFlash Flood WarningBOUWeld2 hr
Jul 12, 9:00 PM MDTSevere Thunderstorm WarningBOUElbert60 min
Jul 12, 9:04 PM MDTSevere Thunderstorm WarningBOUWeld56 min
Jul 12, 9:10 PM MDTTornado WarningBOUWeld34 min
Jul 12, 9:15 PM MDTAreal Flood AdvisoryBOUAdams, Arapahoe, Denver, Jefferson90 min
Jul 12, 9:30 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver44 min
Jul 12, 9:40 PM MDTAreal Flood AdvisoryBOUBoulder95 min
Jul 12, 9:59 PM MDTSevere Thunderstorm WarningBOUWeld61 min
Jul 12, 10:35 PM MDTAreal Flood AdvisoryBOULarimer, Weld115 min
Jul 12, 10:48 PM MDTFlash Flood WarningBOUWeld3 hr
Jul 12, 10:54 PM MDTFlash Flood WarningBOULarimer2 hr
Jul 12, 11:19 PM MDTAreal Flood WarningBOUArapahoe, Elbert6 hr
Jul 13, 12:04 AM MDTRiver Flood AdvisoryBOUAdams10 hr
Jul 13, 12:16 AM MDTFlash Flood WarningBOUWeld3 hr
Jul 13, 12:32 AM MDTRiver Flood AdvisoryBOUWeld47 hr
Jul 13, 12:37 AM MDTAreal Flood AdvisoryBOUWeld83 min
Jul 13, 1:11 AM MDTAreal Flood AdvisoryBOULogan94 min
Jul 13, 2:01 PM MDTSpecial Weather StatementBOUElbert29 min
Jul 13, 2:22 PM MDTSevere Thunderstorm WarningBOUElbert38 min
Jul 13, 2:42 PM MDTAreal Flood AdvisoryBOUElbert93 min
Jul 13, 3:52 PM MDTSevere Thunderstorm WarningBOUElbert38 min
Jul 13, 4:22 PM MDTSevere Thunderstorm WarningBOUElbert16 min
Jul 13, 5:08 PM MDTSpecial Weather StatementBOUJefferson52 min
Jul 13, 5:53 PM MDTAreal Flood AdvisoryBOUBoulder82 min
Jul 13, 5:56 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver, Douglas, Jefferson49 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.